Sub cutaneous injection Methotrexate - Sore skin at site of injection. Help !

I seem to have developed a reaction at the site of my 20mg injection

First time I thought bad luck and the GP thought infection or hitting a vessal but has happened again. ( I was very careful) it's a red sore patch that comes after about 4 days.

Has anyone else had this ? Panicking in case I have to stop using and it has reduce the severity of my symptoms .

Thanks

8 Replies

oldestnewest
  • Did you use the swab first before you injected? Just a thought, because when I was shown the procedure I was advised not to bother with it and throw it away as many people find they react to the alcohol in it. Just make sure the site is clean with normal water first instead.

  • I did use the swab. Will try without but after shower tomorrow

    Thank you so much for reply - makes you feel less alone.

  • Your welcome, good luck, I hope it works better this time. x

  • If it was the older type syringe I would have said you may have a reaction to the latex needle cover but I guess it's a pen with a plastic cap? I don't use the alcohol swab any more because I found it stings but as I inject just after I've dried off following my morning shower the area is definitely clean. Do you alternate the side you inject, left one week right the next & at least a couple of inches away from your navel?

  • I do move the site each week but I will try injecting after shower. Seems worth trying.

    Thank you for replying - so good to have the support.

  • If you still get a reaction I'd report it to your Rheumy team, it does appear to be suggestive of an allergic reaction to something or other, maybe the preservative but I would have thought if it's that you'd have had it from the get go.

  • It is weird. Off to the clinic on the 1st Nov so will ask.

    Thanks for reply !

  • You're welcome.

You may also like...